Alert archive / Massachusetts / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 9, 2012, 2:03 PM EDT for Hampshire County, Massachusetts. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 2:03 PM EDT (18:03 UTC)
- Expired
- Aug 9, 2012, 3:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Boston/Norton, MA
County Hampshire County, MA
The radar
The Albany radar (KENX), 119 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
979 WWUS81 KBOX 091803 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 203 PM EDT THU AUG 9 2012 MAZ008>011-091900- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 203 PM EDT THU AUG 9 2012 AT 158 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL NEAR SOUTHAMPTON...OR ABOUT 9 MILES WEST OF CHICOPEE...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE...SOUTHAMPTON...HOLYOKE... EASTHAMPTON...SOUTH HADLEY...NORTHAMPTON AND GRANBY. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4235 7270 4228 7249 4213 7270 4220 7280 $$ WTB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:58 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 9, 1:58 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 158 PM EDT THU AUG 9 2012 .SYNOPSIS... MUGGY WEATHER WILL CONTINUE TODAY. MOIST AND UNSTABLE AIR AHEAD OF A STALLED COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. LOW PRESSURE PASSING WEST OF NEW ENGLAND BRINGS ANOTHER CHANCE OF SHOWERS/THUNDERSTORMS FRIDAY AND SATURDAY. DRIER AND LESS HUMID AIR RETURNS FOR LATE INTO THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 2 PM UPDATE...SHOWERS AND THUNDERSTORMS HAVE STARTED TO POP ACROSS WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE THIS AFTERNOON. HAVE ADJUSTED POPS AND SKY COVER SOMEWHAT TO ACCOUNT FOR THIS TREND. THESE STORMS HAVE THE POTENTIAL TO BE STRONG AND A FEW MAY BECOME SEVERE. EXPECT STORMS TO BE MULTICELLULAR IN NATURE BUT WITH WEAK LAPSE RATES AND VERY LITTLE SHEAR STORMS WILL HAVE A HARD TIME MAINTAINING ANY UPDRAFT. STRONG WINDS AND HEAVY RAIN SEEM TO THE GREATEST TREAT WITH THESE STORMS. OTHERWISE...MADE A FEW MINOR ADJUSTMENTS TO TEMPERATURES AND DEWPOINTS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... TONIGHT... SHOWERS AND ISOLATED THUNDER WILL CONTINUE INTO THE OVERNIGHT HOURS AS THERE IS GOOD ISENTROPIC LIFT AND MOISTURE ADVECTION ALONG THE FRONT. EXPECT THE FRONT TO LIFT NORTHWARD AS A WARM FRONT AS SURFACE LOW OVER THE GREAT LAKES BEGINS TO APPROACH THE REGION. ONCE AGAIN BELIEVE THAT WESTERN ZONES HAVE THE BEST OPPORTUNITY TO SEE ANY PRECIP. OVERALL DO NOT EXPECT THE OVERNIGHT TO BE A WASHOUT. SOUTHERLY WIND WILL STILL CONTINUE KEEPING THE HIGH DEWPOINTS ACROSS SNE. THIS AMOUNT OF MOISTURE WITH THE COOLING TEMPS WILL ALLOW FOR FOG TO DEVELOP. BEST CHANCE FOR DENSE FOG WILL BE ACROSS THE SOUTH COAST...SINCE THE TEMP DEWPOINT DEPRESSION IS NEAR ZERO. FRIDAY... BEST CHANCE FOR PRECIP TO OCCUR FOR THE SHORT TERM PERIOD. UPPER LEVEL SHORTWAVE WILL CONTINUE TO ADVANCE TOWARDS THE AREA. THIS LIFT COMBINED WITH THE AMOUNT OF MOISTURE IN THE ATMOSPHERE WILL ALLOW FOR SHOWERS TO DEVELOP FROM WEST TO EAST. AGAIN THE BEST CHANCE TO SEE PRECIP WILL BE ACROSS THE WESTERN ZONES...BUT BELIEVE PRECIP WILL SPREAD OUT...ESP INTO THE LATE AFTERNOON/EVENING HORUS. THUNDERSTORMS ARE POSSIBLE ON FRIDAY...BUT DUE TO CLOUD COVER THERE MAY BE A LACK OF INSTABILITY. SHEAR VALUES AND LAPSE RATES ARE NOT IMPRESSIVE EITHER. AGAIN MAIN HAZARD LOOKS TO BE HEAVY RAIN...HOWEVER IF THE SUN DOES PEAK OUT AND CAPE VALUES INCREASE THEN THE POTENTIAL FOR STRONG WINDS WILL INCREASE. TEMPS WILL BE COOLER ON FRIDAY AS CLOUD COVER WILL INHABIT MUCH HEATING. EXPECT TEMPS TO BE IN THE LOW TO MID 80S. SOUTHERLY WINDS WILL CONTINUE TO INCREASE DEWPOINTS ALLOWING FOR A MUGGY END OF THE WEEK. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... BIG PICTURE... VERY ROBUST UPPER TROUGH FOR THIS TIME OF YEAR IS A FACTOR INTO THE FIRST PART OF THE WEEKEND AND THEN MORE SHORT WAVE TROF ACTION POSSIBLE MIDDLE OF NEXT WEEK AS TENDENCY FOR LONG WAVE TROF TO RECUR VICINITY OF THE OH VALLEY. FRI NIGHT...A NUMBER OF FACTORS POINT TO HIGH LIKELIHOOD OF SHOWERS AND POTENTIAL FOR LOCALLY HEAVY RAIN. PWATS NEAR TO ABOVE 2 INCHES...NOSE OF LOW LEVEL JET APPROACHES SE NEW ENGLAND...AT LEAST MARGINALLY UNSTABLE...AND A HINT OF DIFFLUENCE ALOFT SET THE STAGE FOR SHOWERS AND EMBEDDED TSTMS WITH POTENTIALLY VERY HEAVY RAIN. WENT HIGH LIKELY FOR POPS. CONSIDERED CATEGORICAL POPS BUT A FEW TOO MANY UNCERTAINTIES IN TIMING AND POSITIONING OF MESOSCALE FEATURES. ADDED THE HEAVY RAIN ATTRIBUTE FROM THE WX TOOL. SUSPECT THAT THERE MIGHT BE A TROPICAL FEED OF MOISTURE. SAT...LOOKS LIKE POSSIBLE OCCLUDED FRONT PASSAGE AS MAIN SURFACE LOW HEADS INTO ONTARIO. THIS SHOULD HELP PROVIDE FOCUS FOR SHOWERS AND TSTMS. PWATS REMAIN NEAR TO ABOVE 2 INCHES ACROSS REGION AND HEAVY DOWNPOURS LIKELY WITH PASSING SHOWERS AND TSTMS. VERTICAL SHEAR ALSO INCREASES AND THINK THERE MAY BE A POTENTIAL FOR A FEW SEVERE TSTMS DURING SAT AFTERNOON. CONTINUED THE HEAVY RAIN ATTRIBUTE INTO SAT. SAT NIGHT...LOOKS LIKE DRIER AIR WRAPS AROUND THE SYSTEM AND MOVES INTO SOUTHERN NEW ENGLAND QUICKLY SAT NIGHT WITH AT LEAST PARTIAL CLEARING AND LOWERING HUMIDITY. SUN...LOOKS DRY ALTHOUGH SUSPICIOUS THAT THERE MIGHT BE ISOLATED OR WIDELY SCT SHOWERS/TSTMS DURING THE LATE AFTERNOON AS THE TROF AXIS AND ASSOCIATED COOL POOL SWEEPS INTO THE REGION. SUN NIGHT THRU TUE MORNING...LOOKS TO BE DRY WITH TEMPS NEAR OR A TAD HIGHER THAN NORMAL. TUE AFTERNOON...MODELS HINT AT LOWERING HEIGHTS AND AN AIR MASS THAT IS BECOMING MARGINALLY UNSTABLE. PUT IN SLIGHT CHANCE TO LOW CHANCE OF TSTMS IN INTERIOR SECTIONS. WED...SOME DISPARITY IN OPERATIONAL MODELS BY THIS POINT SO CONFIDENCE IS FAIRLY LOW. 00Z GFS RUN BRINGS FAIRLY AMPLIFIED SHORT WAVE TROF THRU NEW ENGLAND WITH A SURFACE LOW REFLECTION THAT TRANSLATES FROM THE MID ATLC REGION TO THE GULF OF MAINE. THIS SOLUTION DOES NOT SEEM TO BE SUPPORTED VERY WELL BY OTHER MODELS OR ENSEMBLES...AT LEAST THUS FAR. HOWEVER...ALL MEDIUM RANGE MODELS DEPICT A VIGOROUS SHORT WAVE MOVING ACROSS THE CANADIAN/USA BORDER AND APPROACHING NORTHERN NEW ENGLAND. NEW 00Z ECMWF ACTUALLY CLOSES THIS UPPER LOW OFF OVER THE GULF OF MAINE AFT WED. FOR NOW...SEEMS WISE TO HAVE A CHANCE OF SHOWERS/TSTMS FOR WED. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...MODERATE CONFIDENCE. EXPECT MAINLY VFR TODAY WITH SEA BREEZE DEVELOPMENT LIKELY. MODERATE PROBABILITY OF ANY WESTERN TERMINAL SEEING MVFR CONDITIONS IN SHRA/TSRA. ONCE AGAIN MVFR/IFR IN FOG AND STRATUS DEVELOPMENT TONIGHT AND AGAIN FRIDAY NIGHT. BECOMING MAINLY VFR FRIDAY WITH PERIODS OF MVFR/IFR CONDITIONS IN TSRA/SHRA. KBOS TAF...MODERATE CONFIDENCE. MAINLY VFR. MVFR LIKELY...IFR POSSIBLE TONIGHT THOUGH TIMING AND EXTENT OF FOG AND STRATUS DEVELOPMENT A LITTLE UNCERTAIN. SCT SHRA/TSRA LIKELY FRI AFTERNOON. KBDL TAF...MODERATE CONFIDENCE. MAINLY VFR. BRIEF MVFR CONDITIONS IN SHRA/TSRA THIS AFTERNOON. EXPECT MVFR THEN IFR CONDITIONS IN FOG TONIGHT AND FRIDAY NIGHT. LOW CONFIDENCE ON TIMING. MODERATE PROB OF MVFR/IFR CONDITIONS IN SHRA/TSRA ON FRIDAY. OUTLOOK...SATURDAY THROUGH MONDAY... SATURDAY...MODERATE CONFIDENCE. WIDESPREAD MVFR CIGS AND VSBYS EXPECTED WITH AREAS OF IFR CIGS AND VSBYS IN SOME OF THE SHOWERS AND SCT TSTMS. TSTMS DURING SAT AFTERNOON MAY CONTAIN LOCALLY STRONG WIND GUSTS. SAT NIGHT...MODERATE CONFIDENCE. BECOMING VFR. SUN THRU MON...MODERATE TO HIGH CONFIDENCE. GENERALLY VFR. ISOLATED SHOWER OR TSTM POSSIBLE NORTHERN INTERIOR DURING SUN AFTERNOON. && .MARINE... HIGH CONFIDENCE. QUIET BOATING WEATHER EXPECTED. EXPECT SOUTH TO SOUTHWEST WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA. LOW TO MODERATE PROBABILITY OF PATCHY...POSSIBLY DENSE...FOG DEVELOPING ON THE SOUTHERN WATERS TONIGHT. OUTLOOK...FRIDAY NIGHT THROUGH MONDAY... MODERATE CONFIDENCE SUFFICIENT S WIND TO BUILD SEAS TO 5 TO 6 FT ALONG EXPOSED S COAST WATERS...ALTHOUGH WAVEWATCH MAY BE A FOOT OR TWO OVERDONE. SCT TSTMS SAT AFTERNOON OR EARLY EVENING MAY CONTAIN LOCALLY STRONG WIND GUSTS. SEAS GRADUALLY SUBSIDE DURING EARLY NEXT WEEK. && .HYDROLOGY... STRONG CHANCE OF LOCALIZED STREET FLOODING FRI NIGHT AND SAT WITH POSSIBILITY OF HIGHLY LOCALIZED FLASH FLOODING. AS NOTED ABOVE...SEE A RISK OF A TROPICAL FEED AIDED BY A LOW LEVEL JET IN AT LEAST A MARGINALLY UNSTABLE AIR MASS. BEST DYNAMICS REMAIN WELL W AND N OF REGION...BUT COULD ENCOUNTER SERIOUSLY EXCESSIVE RAFL IN ANY MESOSCALE BANDS THAT MAY SET UP. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR MAZ009-011. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DUNTEN/THOMPSON NEAR TERM...RLG/DUNTEN/THOMPSON SHORT TERM...DUNTEN LONG TERM...THOMPSON AVIATION...RLG/THOMPSON MARINE...DUNTEN/THOMPSON HYDROLOGY...THOMPSON
Hazardous weather outlook, Aug 9, 4:48 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 448 AM EDT THU AUG 9 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-100900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 448 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS FROM FRIDAY AFTERNOON INTO SATURDAY MAY CONTAIN VERY HEAVY DOWNPOURS...WITH POTENTIAL FOR LOCALIZED FLOODING. ALSO...SOME THUNDERSTORMS ON SATURDAY MAY CONTAIN STRONG WIND GUSTS. MORE THUNDERSTORMS ARE POSSIBLE FOR THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME FOR TODAY BUT MAY BE NEEDED AT TIMES FRIDAY AFTERNOON THROUGH SATURDAY. ANZ230>237-250-251-254>256-100900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 448 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS DURING SATURDAY AFTERNOON MAY CONTAIN STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THOMPSON
In the hours before
Special weather statement, Aug 9, 1:01 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 101 PM EDT THU AUG 9 2012 MAZ002-003-091800- EASTERN FRANKLIN MA-WESTERN FRANKLIN MA- 101 PM EDT THU AUG 9 2012 AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A THUNDERSTORM NEAR SHELBURNE...OR ABOUT 7 MILES WEST OF GREENFIELD...MOVING EAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE...SHELBURNE...DEERFIELD... GREENFIELD AND BERNARDSTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4271 7255 4254 7247 4252 7280 4258 7282 WTB
Special weather statement, Aug 9, 1:06 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
106 PM EDT THU AUG 9 2012
NHZ012-015-091800-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
106 PM EDT THU AUG 9 2012
AT 1259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
THUNDERSTORM OVER AMHERST...OR ABOUT 11 MILES SOUTHWEST OF
MANCHESTER...MOVING NORTHEAST AT 10 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MERRIMACK...BEDFORD AND
MANCHESTER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS.
DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4302 7143 4302 7139 4298 7138 4294 7137
4293 7139 4293 7144 4287 7143 4281 7166
4291 7172 4303 7144
WTBSpecial weather statement, Aug 9, 1:39 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 139 PM EDT THU AUG 9 2012 MAZ002-003-008-091830- EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 139 PM EDT THU AUG 9 2012 AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A THUNDERSTORM NEAR GOSHEN...OR ABOUT 10 MILES NORTHWEST OF NORTHAMPTON...MOVING EAST AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WILLIAMSBURG. * THIS STORM MAY BE PRODUCING A MIX OF HEAVY RAIN AND SMALL HAIL. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4249 7267 4238 7269 4241 7285 4250 7283 WTB
Special weather statement, Aug 9, 2:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 203 PM EDT THU AUG 9 2012 MAZ008>011-091900- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 203 PM EDT THU AUG 9 2012 AT 158 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL NEAR SOUTHAMPTON...OR ABOUT 9 MILES WEST OF CHICOPEE...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE...SOUTHAMPTON...HOLYOKE... EASTHAMPTON...SOUTH HADLEY...NORTHAMPTON AND GRANBY. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4235 7270 4228 7249 4213 7270 4220 7280 WTB
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:01 PM EDT | Special Weather Statement | BOX | Franklin | 59 min |
| Aug 9, 1:16 PM EDT | Areal Flood Advisory | BOX | Franklin | 108 min |
| Aug 9, 1:39 PM EDT | Special Weather Statement | BOX | Hampshire | 51 min |
| Aug 9, 1:48 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 32 min |
| Aug 9, 1:53 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire | 2 hr |
| Aug 9, 2:18 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 53 min |
| Aug 9, 2:44 PM EDT | Special Weather Statement | BOX | Hampden | 46 min |
| Aug 9, 2:53 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 45 min |
| Aug 9, 5:11 PM EDT | Special Weather Statement | BOX | Worcester | 64 min |
| Aug 9, 5:44 PM EDT | Special Weather Statement | BOX | Worcester | 61 min |
| Aug 9, 3:45 PM EDT | Special Weather Statement | BOX | 60 min | |
| Aug 9, 1:06 PM EDT | Special Weather Statement | BOX | Hillsborough | 54 min |
| Aug 9, 2:11 PM EDT | Special Weather Statement | BOX | Hillsborough | 64 min |
Nearby
Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.